Geometrization of 3-dimensional orbifolds

Michel Boileau, Bernhard Leeb, Joan Porti

Research output: Contribution to journalArticleResearchpeer-review

71 Citations (Scopus)

Abstract

This paper is devoted to the proof of the orbifold theorem: If Ο is a compact connected orientable irreducible and topologically atoroidal 3-orbifold with nonempty ramification locus, then Ο is geometric (i.e. has a metric of constant curvature or is Seifert fibred). As a corollary, any smooth orientation-preserving nonfree finite group action on S3 is conjugate to an orthogonal action.
Original languageEnglish
Pages (from-to)195-290
JournalAnnals of Mathematics
Volume162
DOIs
Publication statusPublished - 1 Jul 2005

Fingerprint

Dive into the research topics of 'Geometrization of 3-dimensional orbifolds'. Together they form a unique fingerprint.

Cite this